MAUDE Adverse Event Report: BECTON DICKINSON LUER-LOK; PISTON SYRINGE

BECTON DICKINSON LUER-LOK; PISTON SYRINGE
Catalog Number 305618
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
We noticed leaking in our bd luer-lok tip 30 ml syringes that come in the bulk sterile convenience pack (packs of 10, ref 305618).We were making a batch of 16 syringes and 12 of the 16 showed fluid escaping from above the rubber stopper down into the barrel where the fluid would be exposed to air.This breach of the closed system could impact the sterility so we discarded the batch and remade it using syringes of a different lot.All leaking syringes were from lot 5129015.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the 4 photos submitted for evaluation.The reported issue of leakage past stopper was confirmed upon inspection of the samples.Analysis of the sample showed that the photos show an upside down syringe out of the packaging filled with a clear solution with a droplet of solution below the top area of the rubber stopper.Bd was not able to determine the cause of the failure from the evaluation of the photos.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23512032
Report Number9610847-2025-00415
Device Sequence Number9955040
Product Code FMF
UDI-Device Identifier00382903056187
UDI-Public(01)00382903056187(17)300430(10)5129015
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305618
Device Lot Number5129015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown